Alert archive / Indiana / Winter Storm Watches in 2011

Winter Storm Watch 3, NWS Indianapolis, IN

February 23, 201115 counties in Indiana

NWS Indianapolis, IN issued this winter storm watch at Feb 23, 2011, 3:54 PM EST for 15 counties in Indiana. It took effect at Feb 24, 2011, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2011, 3:54 PM EST (20:54 UTC)
In effect from
Feb 24, 2011, 7:00 PM EST
Expired
Feb 24, 2011, 3:44 AM EST
In force
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Parke County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WWUS43 KIND 232054
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EST WED FEB 23 2011

...WINTER STORM WATCH FOR THURSDAY NIGHT INTO FRIDAY MORNING...

.A DEVELOPING LOW PRESSURE SYSTEM WILL PUSH NORTHEAST ALONG A
FRONTAL BOUNDARY NEAR THE OHIO RIVER THURSDAY INTO EARLY FRIDAY.
AS THIS SYSTEM PASSES TO THE EAST...COLDER AIR WILL FILTER INTO
CENTRAL INDIANA...ALLOWING A QUICK CHANGEOVER TO ALL SNOW THURSDAY
EVENING. SNOWFALL AMOUNTS APPROACHING 6 INCHES APPEAR POSSIBLE
ACROSS NORTHERN PORTIONS OF CENTRAL INDIANA TOMORROW
NIGHT...ESPECIALLY IN THE LAFAYETTE...KOKOMO...AND MUNCIE AREAS.

INZ021-028>031-035>044-240500-
/O.NEW.KIND.WS.A.0003.110225T0000Z-110225T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
354 PM EST WED FEB 23 2011

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING. 

* MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND
  DRIFTS...BLOWING SNOW MAY REDUCE VISIBILITY...TRAVEL MAY BECOME
  VERY HAZARDOUS.

* ACCUMULATIONS: SNOWFALL AMOUNTS OF UP TO 6 INCHES ARE
  POSSIBLE...ESPECIALLY ACROSS FAR NORTHERN PORTIONS OF CENTRAL
  INDIANA.

* TIMING: RAIN WILL CHANGE OVER TO ALL SNOW DURING THE EVENING
  HOURS TOMORROW NIGHT...WITH THIS CHANGEOVER PROGRESSING
  SOUTHWARD WITH TIME.

* OTHER IMPACTS: A VERY BRIEF PERIOD OF FREEZING RAIN OR SLEET MAY
  ACCOMPANY THE CHANGEOVER TO SNOW. SNOW AND BLOWING SNOW MAY
  LINGER INTO THE MORNING RUSH HOUR ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NIELD
2 follow-up statements
702 
WWUS43 KIND 240224
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 PM EST WED FEB 23 2011

...WINTER STORM WATCH FOR THURSDAY NIGHT INTO FRIDAY MORNING...

.A DEVELOPING LOW PRESSURE SYSTEM WILL PUSH NORTHEAST ALONG A
FRONTAL BOUNDARY NEAR THE OHIO RIVER THURSDAY INTO EARLY FRIDAY.
AS THIS SYSTEM PASSES TO THE EAST...COLDER AIR WILL FILTER INTO
CENTRAL INDIANA...ALLOWING A QUICK CHANGEOVER TO ALL SNOW
THURSDAY EVENING. SNOWFALL AMOUNTS APPROACHING 6 INCHES APPEAR
POSSIBLE ACROSS NORTHERN PORTIONS OF CENTRAL INDIANA TOMORROW
NIGHT...ESPECIALLY IN THE LAFAYETTE...KOKOMO...AND MUNCIE AREAS.

INZ021-028>031-035>044-241030-
/O.CON.KIND.WS.A.0003.110225T0000Z-110225T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
924 PM EST WED FEB 23 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

* MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND 
  DRIFTS...BLOWING SNOW MAY REDUCE VISIBILITY...TRAVEL MAY 
  BECOME VERY HAZARDOUS. 

* ACCUMULATIONS: SNOWFALL AMOUNTS OF UP TO 6 INCHES ARE 
  POSSIBLE...ESPECIALLY ACROSS FAR NORTHERN PORTIONS OF CENTRAL 
  INDIANA. 

* TIMING: RAIN WILL CHANGE OVER TO ALL SNOW DURING THE EVENING 
  HOURS TOMORROW NIGHT...WITH THIS CHANGEOVER PROGRESSING 
  SOUTHWARD WITH TIME. 

* OTHER IMPACTS: A VERY BRIEF PERIOD OF FREEZING RAIN OR SLEET 
  MAY ACCOMPANY THE CHANGEOVER TO SNOW. SNOW AND BLOWING SNOW 
  MAY LINGER INTO THE MORNING RUSH HOUR ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
957 
WWUS43 KIND 240844
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 AM EST THU FEB 24 2011

...WINTER STORM TO IMPACT PORTIONS OF CENTRAL INDIAN TONIGHT...

.A DEVELOPING LOW PRESSURE SYSTEM WILL PUSH NORTHEAST ALONG A
FRONTAL BOUNDARY NEAR THE OHIO RIVER TODAY AND TONIGHT. AS THIS
SYSTEM PASSES TO THE EAST...COLDER AIR WILL FILTER INTO CENTRAL
INDIANA...ALLOWING FOR RAIN TO QUICKLY CHANGEOVER TO ALL SNOW
LATE THURSDAY EVENING AND OVERNIGHT. SNOWFALL AMOUNTS APPROACHING
6 INCHES APPEAR POSSIBLE ACROSS NORTHERN PORTIONS OF CENTRAL
INDIANA TOMORROW NIGHT...ESPECIALLY IN THE LAFAYETTE AND KOKOMO
AREAS. 

INZ021-028-029-031-241645-
/O.UPG.KIND.WS.A.0003.110225T0000Z-110225T1500Z/
/O.NEW.KIND.WS.W.0003.110225T0000Z-110225T1500Z/
CARROLL-WARREN-TIPPECANOE-HOWARD-
INCLUDING THE CITIES OF...LAFAYETTE...KOKOMO
344 AM EST THU FEB 24 2011

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.


* MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND 
  DRIFTS...BLOWING SNOW MAY REDUCE VISIBILITY...TRAVEL MAY 
  BECOME VERY HAZARDOUS. 

* ACCUMULATIONS: SNOWFALL AMOUNTS OF UP TO 6 INCHES ARE POSSIBLE
  BY FRIDAY MORNING.

* TIMING: RAIN WILL CHANGE OVER TO ALL SNOW BY MIDNIGHT...WITH
  SNOW BECOMING HEAVY OVERNIGHT.

* OTHER IMPACTS: A VERY BRIEF PERIOD OF FREEZING RAIN OR SLEET MAY
  ACCOMPANY THE CHANGEOVER TO SNOW. STRONG NORTHEAST WINDS GUSTING
  TO 25 TO 30 MPH EARLY FRIDAY WILL CAUSE BLOWING AND DRIFTING
  SNOW. SNOW WILL LIKELY LINGER THROUGH THE MORNING RUSH HOUR
  FRIDAY BEFORE ENDING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

INZ030-035>044-241645-
/O.UPG.KIND.WS.A.0003.110225T0000Z-110225T1500Z/
/O.NEW.KIND.WW.Y.0005.110225T0000Z-110225T1500Z/
CLINTON-FOUNTAIN-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-VERMILLION-PARKE-
INCLUDING THE CITIES OF...FRANKFORT...CRAWFORDSVILLE...ANDERSON...
MUNCIE
344 AM EST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO ACCUMULATING
  SNOW AND DRIFTS...BLOWING SNOW MAY REDUCE VISIBILITY...TRAVEL
  MAY BECOME VERY HAZARDOUS.

* ACCUMULATIONS: SNOWFALL AMOUNTS WILL RANGE FROM 1 TO 2 INCHES
  JUST NORTH OF THE INDIANAPOLIS METRO TO 4 TO 5 INCHES FROM
  FOUNTAIN COUNTY EAST THROUGH FRANKFORT...TIPTON...MUNCIE AND
  WINCHESTER.

* TIMING: RAIN WILL CHANGE OVER TO ALL SNOW DURING THE EVENING 
  HOURS TOMORROW NIGHT...WITH THIS CHANGEOVER PROGRESSING 
  SOUTHWARD WITH TIME. 

* OTHER IMPACTS: A VERY BRIEF PERIOD OF FREEZING RAIN OR SLEET MAY
  ACCOMPANY THE CHANGEOVER TO SNOW. LITTLE TO NO ICE ACCUMULATION
  IS EXPECTED. STRONG NORTHEAST WINDS GUSTING TO 25 TO 30 MPH
  EARLY FRIDAY WILL CAUSE BLOWING AND DRIFTING SNOW. SNOW WILL
  LIKELY LINGER THROUGH THE MORNING RUSH HOUR FRIDAY BEFORE
  ENDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. 

&&

$$

RYAN

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 3:49 PM EST, 5 minutes earlier.

Area forecast discussion, Feb 23, 3:49 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EST WED FEB 23 2011

.UPDATE...

THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN
UPDATED BELOW.

&&

.SYNOPSIS...

COMPLEX STORM SYSTEM TO IMPACT CENTRAL INDIANA THROUGH THE LATTER
PORTION OF THE WEEK...BEGINNING TONIGHT WITH RAIN DEVELOPING AHEAD
OF A WEAK COLD FRONT THAT WILL DROP THROUGH THE AREA AND SETTLE
NEAR THE OHIO RIVER. PRECIPITATION WILL CONTINUE...AND MAY BE
HEAVY AT TIMES...ESPECIALLY NEAR AND ALONG THE FRONTAL ZONE NEAR
THE RIVER. AN AREA OF LOW PRESSURE WILL DEVELOP AND RIDE ALONG
THIS FRONTAL ZONE TOMORROW INTO EARLY FRIDAY...WITH THE POTENTIAL
FOR SIGNIFICANT SNOWFALL ACROSS THE NORTHERN THIRD TO HALF OF
CENTRAL INDIANA LATE THURSDAY NIGHT INTO FRIDAY MORNING AS COLD
AIR FILTERS INTO THE AREA BEHIND THE LOW. A BRIEF PERIOD OF QUIET
WEATHER APPEARS POSSIBLE BEFORE ADDITIONAL DISTURBANCES PASS
THROUGH THE AREA IN FAST FLOW ALOFT. ANOTHER SIGNIFICANT LOW
PRESSURE SYSTEM APPEARS POSSIBLE TO IMPACT THE MIDWEST EARLY NEXT
WEEK.

&&

.NEAR TERM /TONIGHT/...

FOCUS IS ON PRECIP TONIGHT. GUIDANCE IS CLOSE AND A BLEND IS
USED.

ISENTROPIC LIFT WILL INCREASE TONIGHT AHEAD OF A WEAK COLD FRONT
DROPPING INTO THE AREA. BEST DEEP MOISTURE APPEARS LIKELY TO
ARRIVE AFTER THE 6-8Z TIME FRAME ACROSS THE AREA...AND HAVE ONLY
SLIGHTLY TWEAKED ONGOING POP FORECAST WHICH DEPICTED THIS WELL.
RAINFALL AMOUNTS ACROSS THE FORECAST AREA APPEAR LIKELY TO BE
FAIRLY LIGHT...WITH HIGHER AMOUNTS TO OUR SOUTH AND SOUTHWEST
WHERE BEST LIFT/CONVERGENCE WILL BE LOCATED AS FRONT BEGINS TO
INTENSIFY AND INVERTED TROUGH SETS UP LATE.

MINOR AMOUNTS OF ELEVATED INSTABILITY NOTED IN MODEL GUIDANCE
ACROSS SOUTHERN FORECAST AREA LATE TONIGHT...AND THUS HAVE ADDED A
SLIGHT CHANCE OF THUNDER ACROSS THE SOUTHERN HALF OR SO OF THE AREA.

ON TEMPS...ONLY MINOR DECREASES EXPECTED TONIGHT...WITH TEMPS
REMAINING NEAR WETBULB TEMPS AS PRECIP DEVELOPS. MET GUIDANCE
ROUGHLY DEPICTS THIS WELL.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...

FOCUS IS ON PRECIP TYPE AND AMOUNTS MAINLY TOMORROW NIGHT.
GUIDANCE IS RELATIVELY CLOSE...BUT PREFER TO LEAN MORE TOWARD A
NAM/SREF/ECMWF CONSENSUS...AS GFS LOOKS TO PUSH THE SYSTEM THROUGH
TOO QUICKLY...AND IS A BIT OF A SOUTHERN OUTLIER. THAT SAID...ANY
SOUTHERN SHIFT IN THE TRACK COULD DRAMATICALLY IMPACT RESULTANT
PRECIP...AND WILL MERIT CLOSE MONITORING AS TIME GOES ON.

INITIAL SHOT OF WARM ADVECTION/LIFT ALONG THE FRONTAL ZONE WILL
PUSH EASTWARD AND A SLIGHT LULL IN PRECIP MAY OCCUR THURSDAY. AS
THIS IS OCCURRING...SURFACE LOW WILL BE DEVELOPING ACROSS THE
SOUTHERN PLAINS...AND WILL INTENSIFY AS IT PUSHES NORTHEAST ALONG
THE FRONTAL BOUNDARY NEAR OR JUST NORTH OF THE OHIO RIVER. ANY
PRECIP WILL REMAIN ALL RAIN TOMORROW AND VERY EARLY THURSDAY
EVENING...WITH COLDER AIR WORKING INTO THE AREA LATE THURSDAY
EVENING INTO THE OVERNIGHT...ALLOWING A TRANSITION TO SNOW FROM
NORTHWEST TO SOUTHEAST.

SYSTEM WILL HAVE STRONG DYNAMICS AT ITS DISPOSAL...WITH AN INTENSE
FRONTAL ZONE/STRONG FRONTOGENESIS COUPLED WITH A VERY STRONG LOW
LEVEL JET ADVECTING SIGNFICANT MOISTURE INTO THE AREA. IN
ADDITION...GOOD UPPER LEVEL FORCING AND STRONG DEFORMATION NORTH
OF THE SURFACE LOW TRACK APPEARS LIKELY TO SET THE STAGE FOR
BANDED PRECIP...WHICH COULD CAUSE LOCALLY HIGHER PRECIP AMOUNTS.

AT THE MOMENT...WIDESPREAD 4-6 INCHES OF SNOW APPEARS LIKELY IN
THE LAFAYETTE...KOKOMO...AND MUNCIE AREAS WITH LOWER AMOUNTS WITH
FURTHER SOUTHWARD EXTENT. WILL ISSUE A WINTER STORM WATCH FOR
THESE AREAS...AS THESE AMOUNTS ARE NEARING WINTER STORM
CRITERIA...AND BANDING...ALONG WITH ANY SHIFTING OF THE LOW
TRACK...COULD SIGNIFICANTLY IMPACT THESE AMOUNTS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

LOT OF VARIANCE IN THE MODELS IN THE ALL IMPORTANT STORM TRACK
THAT WILL DOMINATE OUR WEATHER INTO NEXT WEEK. THEY DO CONCUR THAT
IT SHOULD RAIN SUNDAY NIGHT AND WE SHOULD BE DRY BY TUESDAY.

I THINK HPC POPS CAPTURED THIS QUITE WELL. EVERYTHING AGREES
SUNDAY NIGHT WILL BE TOO WARM FOR ANYTHING BUT
LIQUID. TEMPERATURES WILL BE CLOSE ENOUGH TO FREEZING SO
PRECIPITATION COULD GO EITHER WAY AT OTHER TIMES AND I USED A LOT
OF RAIN AND SNOW. ADDED SLIGHT CHANCE THUNDER SUNDAY NIGHT BECAUSE
FORCING WILL BE STRONG AND WARM SECTOR MAY REACH AREA.

ON TEMPS...ENSEMBLE SPREAD WAS HIGH UNTIL MONDAY...WHICH IS
LOGICAL CONSIDERING HOW MODELS DIFFERED ON STORM PATH. USUALLY IN
SUCH SITUATIONS THE BEST YOU CAN DO IS THE ENSEMBLE AVERAGE. I
EDGED TOWARD THIS FROM WHAT HPC PROVIDED. AFTER MONDAY SPREAD
DECREASED AND HPC LOOKED GOOD.

&&

.AVIATION.../FOR TAFS EFFECTIVE AS OF 231900Z/...

HIGH PRESSURE OVER THE EASTERN USA WILL CONTROL WEATHER OVER THE
ROUTES INTO TONIGHT. FOR LATE TONIGHT AND THURSDAY INDIANA WILL
BE UNDER THE INFLUENCE OF LOW PRESSURE MOVING THROUGH THE OHIO
VALLEY.

LOCAL SCT-BKN 15 HUNDRED FEET INTO EARLY AFTERNOON. ANY MVFR
CONDITIONS DISSIPATING BY 23Z. OTHERWISE BOTH VISIBILITIES AND
CIGS VFR UNTIL AT LEAST 07Z. AFTER 07Z IFR CIGS AND MVFR
VISIBILITIES RAPIDLY DEVELOPING IN RAIN AND FOG.

WINDS ARE EXPECTED TO BE MAINLY SOUTHEAST INTO THE NIGHT...THEN
BECOME MOSTLY EAST. SPEEDS ARE FORECAST TO STAY LESS THAN 10

&&

.IND WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR INZ021-028>031-035>044.

&&

SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM....JK
AVIATION...JK
Hazardous weather outlook, Feb 23, 10:34 AM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1034 AM EST WED FEB 23 2011

INZ021-030-031-037>042-046>049-241545-
CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-
1034 AM EST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW PRESSURE MOVING THROUGH THE OHIO VALLEY WILL BRING THE
POTENTIAL FOR WIDESPREAD RAINFALL THURSDAY AFTERNOON AND NIGHT. UP
TO AN INCH OF RAIN IS POSSIBLE BY THURSDAY NIGHT. RAIN WILL
CHANGE TO SNOW LATE THURSDAY NIGHT AS COLDER AIR SPREADS INTO THE
REGION FROM THE NORTH. AT THIS TIME...ONE TO THREE INCHES OF SNOW
ACCUMULATION BY FRIDAY MORNING APPEAR POSSIBLE NORTH OF INTERSTATE
70...WITH LOCALLY HIGHER AMOUNTS FROM KOKOMO EAST THROUGH MUNCIE
AND WINCHESTER.

SIGNIFICANT RAIN MAY RETURN SUNDAY NIGHT AND MONDAY...BUT IT IS
TOO EARLY TO BE CERTAIN OF AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-036-043>045-051>053-060-061-067-068-070-071-241545-
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-LAWRENCE-JACKSON-
1034 AM EST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND FLOODING IS EXPECTED ALONG MANY RIVERS. CHECK LATEST
STATEMENTS FOR DETAILS.

THERE IS A SLIGHT CHANCE OF LIGHT SNOW OR SLEET THROUGH EARLY
AFTERNOON...MAINLY IN THE TERRE HAUTE...ROCKVILLE...CRAWFORDSVILLE
AND GREENCASTLE AREAS. NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW PRESSURE MOVING THROUGH THE OHIO VALLEY WILL BRING THE
POTENTIAL FOR WIDESPREAD RAINFALL THURSDAY AFTERNOON AND NIGHT.
ONE TO ONE AND A HALF INCHES OF RAIN IS POSSIBLE BY THURSDAY
NIGHT WITH HIGHEST AMOUNTS EXPECTED SOUTH OF INTERSTATE 70.

RAIN WILL CHANGE TO SNOW LATE THURSDAY NIGHT FROM INTERSTATE 70
AND POINTS NORTH AS COLDER AIR SPREADS INTO THE REGION FROM THE
NORTH. AT THIS TIME...ONE TO THREE INCHES OF SNOW ACCUMULATION BY
FRIDAY MORNING APPEAR POSSIBLE NORTH OF INTERSTATE 70.

SIGNIFICANT RAIN MAY RETURN SUNDAY NIGHT AND MONDAY...BUT IT IS
TOO EARLY TO BE CERTAIN OF AMOUNTS.

LOWLAND FLOODING IS EXPECTED ALONG MANY RIVERS THROUGH MOST OF
THIS WEEK. CHECK LATEST STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ054>057-062>065-069-072-241545-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
MARTIN-JENNINGS-
1034 AM EST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW PRESSURE MOVING THROUGH THE OHIO VALLEY WILL BRING THE
POTENTIAL FOR WIDESPREAD RAINFALL THURSDAY AFTERNOON AND NIGHT.
ONE TO ONE AND A HALF INCHES OF RAINFALL IS POSSIBLE BY THURSDAY
NIGHT. RAIN MAY MIX WITH OR CHANGE TO SNOW LATE THURSDAY NIGHT AS
COLDER AIR SPREADS INTO THE REGION FROM THE NORTH. AT THIS
TIME...ANY ACCUMULATIONS ARE LIKELY TO BE LESS THAN AN INCH.

SIGNIFICANT RAIN MAY RETURN SUNDAY NIGHT AND MONDAY...BUT IT IS
TOO EARLY TO BE CERTAIN OF AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 10:48 AM ESTRiver Flood WarningINDLawrence, Martin20 days
Feb 23, 10:48 AM ESTRiver Flood WarningINDLawrence, Martin24 hr
Feb 23, 10:48 AM ESTRiver Flood WarningINDLawrence, Martin24 hr

Nearby

Winter Storm Watches in Indiana, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.